MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, a flow diverter did not open, so the physician decided to resheath the flow diverter and take the subject microcatheter out of the patient anatomy.Physician used a new microcatheter and flow diverter to finish the procedure.After the procedure was completed, the physician found a metal part in the patient's artery.Physician made a x-ray of the subject microcatheter tip and saw that the metal part seems to be the marker of the subject microcatheter.No further information is available.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿ updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter shaft was found to be severely kinked/bent in multiply areas.The catheter shaft was found to flattened/crushed in multiply areas.The catheter shaft was found to be broken/fractured in multiply areas.The longer part measures 145 cm the shorter part approx.5 cm.The hub was broken off and the hub was not returned.The tip was broken off and not returned.The tip was broken off 6 cm from the distal junction.During functional inspection, unable to advance through a demo guide catheter due to the condition of the returned device the reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.Customer wanted to deploy a flow diverter with this microcatheter.The flow diverter did not open, so the customer decided to resheath the flow diverter and bring the microcatheter out of the patient.After this he cut the microcatheter to get the flow diverter out of the microcatheter.It is unclear what is meant by " after this he cut the microcatheter to get the flow diverter out of the microcatheter.", no clarification was provided.After the complete procedure was finished successfully the customer found a metal part in the patient¿s artery.He made an x-ray of the catheter tip and saw that the metal part seems to be the marker of the microcatheter.There was no additional medication given to the patient as a result of the event and the broken marker was not removed from the patient artery.The current condition of the patient is fine.The catheter shaft was returned severely damaged.The catheter shaft had fractured, and the ro marker was detached.The as reported ¿ro marker(s) detached/separated/not visible under fluoroscopy¿, ¿un-retrieved device fragments¿, as well as the as analyzed ¿ro marker(s) detached/separated/not visible under fluoroscopy¿, ¿catheter shaft kinked/bent¿, ¿catheter tip broken/fractured during use¿, ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft flat/crushed¿ will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19198719
Report Number3008881809-2024-00180
Device Sequence Number8294594
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24218617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE FLOW DIVERTER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown